Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 41, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 5, 2022, 11:09 PM EST for Fayette County, Spalding County, Georgia. It took effect at Feb 6, 2022, 1:00 AM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2022, 11:09 PM EST (04:09 UTC)
- In effect from
- Feb 6, 2022, 1:00 AM EST
- Expired
- Feb 6, 2022, 6:33 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 11.82 ft at Feb 6, 2022, 1:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
513
WGUS42 KFFC 060409
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1109 PM EST Sat Feb 5 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties.
For the Flint River Basin...including Griffin Hwy. 16...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC113-255-061615-
/O.NEW.KFFC.FL.W.0041.220206T0600Z-220207T0600Z/
/GRFG1.1.ER.220206T0600Z.220206T1800Z.220207T0000Z.NO/
1109 PM EST Sat Feb 5 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Griffin Hwy. 16.
* WHEN...Until early Monday morning.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage on Georgia Highway 16 or Newnan Road.
* ADDITIONAL DETAILS...
- At 10:45 PM EST Saturday the stage was 11.9 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 12.2 feet early
tomorrow afternoon. It will then fall below flood stage
tomorrow evening.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3322 8450
$$2 follow-up statements
453
WGUS82 KFFC 060844
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
344 AM EST Sun Feb 6 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Conasauga River near Tilton affecting Whitfield, Gordon and
Murray Counties.
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River near Calhoun affecting Gordon County.
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties.
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
Oconee River near Oconee affecting Wilkinson, Washington and
Johnson Counties.
For the Conasauga River Basin...including Eton, Crandall, Dalton,
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near
Dalton...Minor flooding is forecast.
For the Flint River Basin...including Lake Kedron Tailrace, Lake
Horton, Lovejoy, Americus, Lake Peachtree Tailrace, Woolsey,
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin,
Orchard Hill, Griffin Hwy. 16, Molena, Thomaston, Carsonville Hwy.
19, Montezuma, Byromville...Minor flooding is forecast.
For the Ocmulgee River Basin...including Jackson, Juliette, Griffin,
East Juliette, West Macon, Dames Ferry, Macon, Hawkinsville, Byron,
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC129-213-313-061430-
/O.EXT.KFFC.FL.W.0030.000000T0000Z-220206T1418Z/
/TLNG1.N.ER.220205T2037Z.220206T0500Z.220206T0818Z.NO/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Conasauga River near Tilton.
* WHEN...Until late this morning.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands...fields and pastures along the river
upstream and downstream from the gage on the Brackett Ridge Road
bridge.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Sunday the stage was 18.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Sunday was 18.1 feet.
- Forecast...The river is expected to fall below flood stage by
mid to late morning.
- Flood stage is 18 feet.
- Flood History...This crest compares to a previous crest of
18.1 feet on 05/08/2000.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495
3471 8497
$$
GAC113-255-062045-
/O.CON.KFFC.FL.W.0041.000000T0000Z-220207T0600Z/
/GRFG1.1.ER.220206T0945Z.220206T1800Z.220207T0000Z.NO/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Griffin Hwy. 16.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage on Georgia Highway 16 or Newnan Road.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Sunday the stage was 11.9 feet.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 12.2 feet this afternoon. It
will then fall below flood stage this evening.
- Flood stage is 12 feet.
- Flood History...This crest compares to a previous crest of
12.2 feet on 09/19/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3322 8450
$$
GAC303-319-062045-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/OCOG1.N.ER.220205T2154Z.220206T0200Z.000000T0000Z.NR/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River near Oconee.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west
side of Avant Mine off Adams Road in Washington County. The water
level will be at the top of the boat ramp.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Sunday the stage was 18.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM EST Sunday was 18.8 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
- Flood History...This crest compares to a previous crest of
18.5 feet on 12/15/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC021-153-169-207-289-062045-
/O.CON.KFFC.FL.W.0035.000000T0000Z-220208T0316Z/
/MACG1.1.ER.220205T0027Z.220205T2345Z.220207T2116Z.NO/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 21 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be up
to two feet deep on portions of the trail and both banks overflow
upstream from the bridge. Large portions of agricultural lands
east of Macon and well downstream will be under 1 to 4 feet of
water.
* ADDITIONAL DETAILS...
- At 2:30 AM EST Sunday the stage was 21.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 AM EST Sunday was 21.9 feet.
- Forecast...The river is expected to rise to a crest of 21.8
feet this morning. It will then fall below flood stage
tomorrow afternoon.
- Flood stage is 18 feet.
- Flood History...This crest compares to a previous crest of
21.8 feet on 05/09/2003.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC129-062045-
/O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CALG1.N.ER.220204T1451Z.220206T0715Z.000000T0000Z.NO/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Oostanaula River near Calhoun.
* WHEN...Until further notice.
* IMPACTS...At 23 feet, Minor flooding continues to expand into the
woodlands...fields and pastures upstream and downstream from the
gage behind the water treatment plant off Mauldin Road. A boat
ramp and small parking lot on the upstream and right bank side of
the Georgia Highway 136 Connector will be under at least 2 feet of
water.
* ADDITIONAL DETAILS...
- At 3:15 AM EST Sunday the stage was 22.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EST Sunday was 22.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 21 feet.
- Flood History...This crest compares to a previous crest of
23.5 feet on 05/07/1984.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
3453 8504
$$
GAC059-133-219-062045-
/O.CON.KFFC.FL.W.0029.000000T0000Z-220207T0508Z/
/PNFG1.1.ER.220206T0800Z.220206T1200Z.220206T2308Z.NO/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Oconee River near Penfield.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the Georgia Highway 15 bridge. The right bank begins to overflow
into agricultural land and pastures with a foot or two of water.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Sunday the stage was 13 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 AM EST Sunday was 13 feet.
- Forecast...The river is expected to rise to a crest of 13.6
feet this morning. It will then fall below flood stage this
evening.
- Flood stage is 13 feet.
- Flood History...This crest compares to a previous crest of
13.7 feet on 02/13/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC167-303-319-062045-
/O.CON.KFFC.FL.W.0042.220206T1836Z-220210T1800Z/
/OCNG1.1.ER.220206T1836Z.220208T0000Z.220210T1200Z.NO/
344 AM EST Sun Feb 6 2022
...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO EARLY
THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...From this afternoon to early Thursday afternoon.
* IMPACTS...At 19 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Sunday the stage was 15.2 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 19.6 feet tomorrow evening. It
will then fall below flood stage Thursday morning.
- Flood stage is 17 feet.
- Flood History...This crest compares to a previous crest of
19.6 feet on 05/02/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$585
WGUS82 KFFC 061133
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
633 AM EST Sun Feb 6 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties.
GAC113-255-061245-
/O.CAN.KFFC.FL.W.0041.000000T0000Z-220206T1133Z/
/GRFG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
633 AM EST Sun Feb 6 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River near Griffin Hwy. 16.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Sunday the stage was 11.8 feet.
- Forecast...The river is expected to continue falling today.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3322 8450
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 9:45 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 5, 9:45 PM EST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 945 PM EST Sat Feb 5 2022 ...Late Evening Update... .UPDATE... Have made some tweaks to temps and dew points this evening, but otherwise the forecast is on track. Winds have begun to shift to out of the northeast as surface high pressure translates east from the Ohio River Valley over New England, which would mainly have impacts on the aviation community tonight. Previous discussions are below. Martin .PREV DISCUSSION... /Issued 712 PM EST Sat Feb 5 2022/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 211 PM EST Sat Feb 5 2022/ .Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Sunday Night/... Chilly conditions under mostly clear skies will persist overnight tonight. Surface high pressure currently centered over the Ohio Valley will quickly traverse eastward into New England from tonight into Sunday morning. Temperatures will again drop below freezing for most by Sunday morning, generally ranging from the mid 20s in north Georgia to low 30s in far southern portions of the area. On Sunday, the center of the surface high over New England will migrate farther eastward into the Canadian Maritimes, thus providing only weak and diminishing surface cold air damming conditions. Highs will remain cool, ranging from the upper 40s to low 50s. Meanwhile, an approaching southern stream disturbance in the southwest flow aloft will lead to development of a weak surface low off the Atlantic coast by late Sunday. This will cause increasing cloud cover from the south by Sunday evening with an attendant increase in potential for a some light rain showers Sunday night, mainly in southeast/eastern portions of the area. At this point, temperatures appear a bit too warm for the threat of any frozen precipitation locally. Thus, the forecast will continue to indicate only cold light rain showers Sunday night. QPF will be limited, mainly under a tenth of an inch. RW LONG TERM /Monday through Saturday/... Fairly benign weather conditions are expected through the long term period. As the period begins on Monday morning, a frontal boundary will remain stalled near the southern end of the Florida peninsula and extending northward towards the Carolina coast. GFS/ECMWF guidance is in good agreement that a surface low will have developed just off the northeast Florida coast by Monday morning. As an upper level longwave extending from the Great Lakes into the ArkLaTex swings eastward, it will sweep the low pressure northeastward along the Carolina coast through the day Monday and into the Western Atlantic on Tuesday. Overcast skies, along with some scattered showers, are possible on the back side of the low on Monday as it moves northeastward. Precipitation chances look to be highest across the southeastern portion of the forecast area, but remain limited to low-end chance PoPs, with slight chance PoPs to the immediate north and west. Forecast rainfall amounts have remained consistently light from run to run, and are expected to be 0.25" or less. The axis of the longwave upper level trough will pass through Georgia on Tuesday. At this time, the cloudy conditions over the forecast area on Monday will begin to clear out and precipitation will move away to the east. A reinforcing shot of cooler and drier air behind the trough should limit rain chances through much of the remainder of the week. As surface high pressure sets up over the region late Tuesday into Wednesday, the stalled front will retreat further south and east from Georgia. Mostly clear skies and seasonal temperatures are anticipated under the influence of the high, with lows in the 30s and highs in the 50s to mid 60s. A front is anticipated to approach Georgia during the later part of the week, moving into the forecast area on Friday into the weekend. At this time, there does not appear to be much in the way of low level moisture for this system to work with, so PoPs are expected to remain minimal. King AVIATION... 00Z Update... SKC will prevail at all TAF sites overnight. For ATL and other northern sites, SKC will persist through the first part of Sunday. Mid-level clouds will increase from the south Sunday afternoon, gradually giving way to lower-level clouds. For now, have ATL going SCT040 at 21z Sunday and BKN040 at 02z Monday. Current winds at ATL are NNW around 6 kts. Winds will shift to NE by 02z to 04z, staying up around 5 kts overnight. Winds will stay E between 5-10 kts on Sunday. //ATL Confidence...00Z Update... High confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 27 48 34 46 / 0 0 20 10 Atlanta 29 47 35 48 / 0 0 5 5 Blairsville 24 45 27 46 / 0 0 5 5 Cartersville 27 49 32 49 / 0 0 5 5 Columbus 31 52 39 54 / 0 5 5 10 Gainesville 28 46 33 46 / 0 0 5 10 Macon 30 52 38 52 / 0 5 20 20 Rome 27 52 30 52 / 0 0 0 5 Peachtree City 28 49 34 49 / 0 0 5 10 Vidalia 35 49 41 54 / 5 20 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Feb 5, 10:03 PM EST, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1003 PM EST Sat Feb 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1003 PM EST Sat Feb 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 11:14 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 68 hr |
| Feb 6, 11:27 AM EST | River Flood Warning | FFC | Floyd | 54 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.